Fioricet and Esgic are brand name drugs made from a combination of butalbital (a barbiturate, 50 mg), acetaminophen (325 mg), and caffeine (40 mg). They are indicated for the treatment of tension headaches and muscle contraction headaches. Butalbital is a barbiturate and has a generalized depressant effect on central nervous system and, in very high doses, has peripheral effects. Acetaminophen has analgesic and antipyretic effects; its analgesic effects may be mediated through inhibition of prostaglandin synthetase enzyme complex. Caffeine is thought to produce constriction of cerebral blood vessels.
Butalbital has a half-life of about 35 hours. Acetaminophen has a half-life of about 1.25 to 3 hours, but may be increased by liver damage and after an overdose. Caffeine has a half-life of about 3 hours.
Esgic Plus is a pain reliever and a relaxant. Use this medicine to treat tension headaches.
Take this medicine only as directed by your doctor . Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Adults should take one or 2 capsules or tablets every four hours as needed. If your medicine contains 325 or 500 milligrams (mg) of acetaminophen in each capsule or tablet, you should not take more than six capsules or tablets a day.
If the medicine stops working as well as it did when you first started using it, this may mean that you are in danger of becoming dependent on the medicine. Do not try to get better pain relief by increasing the dose.
If you are having headaches more often than you did before you started taking this medicine ;this is especially important if a new headache occurs within 1 day after you took your last dose of this medicine, headaches begin to occur every day, or a headache continues for several days in a row. This may mean that you are dependent on the medicine. Continuing to take this medicine will cause even more headaches later on . Your doctor can give you advice on how to relieve the headaches.
If your doctor has ordered you to take this medicine according to a regular schedule and you miss a dose, take it as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double dose.
Possible Side Effects
Check with your doctor immediately if any of the following side effects occur, especially if several of them occur together: bleeding or crusting sores on lips; chest pain; fever with or without chills; hive-like swellings (large) on eyelids, face, lips, and/or tongue; muscle cramps or pain; red, thickened, or scaly skin; shortness of breath, troubled breathing, tightness in chest, or wheezing; skin rash, itching, or hives; sores, ulcers, or white spots in mouth (painful); sore throat; confusion (mild); mental depression; unusual excitement (mild)
Keep out of the reach of children. Store away from heat and direct light. Do not store this medicine in the bathroom, near the kitchen sink, or in other damp places. Heat or moisture may cause the medicine to break down.
If you think you or anyone else may have taken an overdose of this medicine, seek emergency medical attention. Taking an overdose of this medicine or taking alcohol or CNS depressants with this medicine may lead to unconsciousness or possibly death.
This medicine may cause drowsiness or dizziness. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert and clearheaded.
This drug information is for your information purposes only, it is not intended that this information covers all uses, directions, drug interactions, precautions, or adverse effects of your medication. This is only general information, and should not be relied on for any purpose. It should not be construed as containing specific instructions for any particular patient. We disclaim all responsibility for the accuracy and reliability of this information, and/or any consequences arising from the use of this information, including damage or adverse consequences to persons or property, however such damages or consequences arise. No warranty, either expressed or implied, is made in regards to this information.
Next Day Esgic
Buy Esgic Plus Online FedEx Next Day From Our US Licensed Pharmacy. No Prescription Required. Includes Free Online Consultation and Prescription From a US Licensed Doctor.